Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 99, NWS Tulsa, OK

June 1, 2007Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 1, 2007, 1:51 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 69 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2007, 1:51 AM CDT (06:51 UTC)
Expired
Jun 1, 2007, 3:00 AM CDT
In force
69 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 107 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 2:40 AM CDTTSTM WND GST 65Burbank, OK
Jun 1, 2:40 AM CDTHAIL 0.88Burbank, OK
Jun 1, 2:42 AM CDTTSTM WND DMGFairfax, OKPOWER LINES DOWN
Jun 1, 2:50 AM CDTTSTM WND DMGPawnee, OKLARGE TREE LIMBS DOWN
Jun 1, 2:55 AM CDTTSTM WND GST 65Foraker, OK
Jun 1, 2:55 AM CDTTSTM WND GST 65.38 Ese Foraker, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:14 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2708 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
1.8
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 010652
SVRTSA
OKC113-117-010800-
/O.NEW.KTSA.SV.W.0099.070601T0651Z-070601T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
151 AM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 300 AM CDT

* AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 38 MILES NORTHWEST OF BURBANK TO 33 MILES
  NORTHWEST OF PAWNEE TO 39 MILES WEST OF PAWNEE...MOVING EAST AT 40
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BURBANK...
  FAIRFAX...PAWNEE...RALSTON...SHIDLER...GRAINOLA...SKEDEE...
  MARAMEC...FORAKER...BLACKBURN...HALLETT...PEARSONIA...TERLTON...
  CLEVELAND...PAWHUSKA...HOMINY...OSAGE...WYNONA...WESTPORT...
  BIGHEART...OKESA AND BARNSDALL.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3697 9675 3665 9707 3637 9703 3618 9680
      3618 9628 3661 9608 3701 9622

$$
2 follow-up statements
000 
WWUS54 KTSA 010714
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 AM CDT FRI JUN 1 2007

OKC113-117-010800-
/O.CON.KTSA.SV.W.0099.000000T0000Z-070601T0800Z/
OSAGE OK-PAWNEE OK-
214 AM CDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR PAWNEE AND OSAGE COUNTIES...

AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES WEST OF PAWNEE TO 13 MILES WEST OF RALSTON TO 16 MILES
NORTHWEST OF WEBB CITY...MOVING EAST AT 50 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...APPERSON...
PAWNEE...BURBANK...WEBB CITY...FAIRFAX...RALSTON...SHIDLER...
GRAINOLA...MARAMEC...SKEDEE...FORAKER...BLACKBURN...HALLETT...
PEARSONIA...TERLTON...CLEVELAND...OSAGE...PAWHUSKA...WESTPORT...
HOMINY...WYNONA...PERSHING...NELAGONEY...BIGHEART...OKESA...TALLANT
AND BARNSDALL.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING DAMAGING
WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

LAT...LON 3697 9675 3665 9707 3637 9703 3618 9680
      3618 9628 3661 9608 3701 9622

$$
000 
WWUS54 KTSA 010738
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
237 AM CDT FRI JUN 1 2007

OKC113-117-010800-
/O.CON.KTSA.SV.W.0099.000000T0000Z-070601T0800Z/
OSAGE OK-PAWNEE OK-
237 AM CDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR PAWNEE AND OSAGE COUNTIES...

AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PAWNEE TO FAIRFAX TO GRAINOLA...MOVING EAST AT 40 MPH.

THE MOST INTENSE PORTION OF THIS LINE OF STORMS WAS LOCATED FROM
BURBANK TO RALSTON...WHERE WIND DAMAGE EQUIVALENT TO EF0 IS LIKELY.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SKEDEE...
FORAKER...MARAMEC...BLACKBURN...PEARSONIA...HALLETT...PAWHUSKA...
WYNONA...WESTPORT...CLEVELAND...TERLTON...BIGHEART...OKESA...
NELAGONEY...TALLANT...PERSHING...BARNSDALL...HOMINY AND OSAGE.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING DAMAGING
WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

LAT...LON 3697 9675 3665 9707 3637 9703 3618 9680
      3618 9628 3661 9608 3701 9622

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:41 AM CDT, 10 minutes earlier.

Area forecast discussion, Jun 1, 1:41 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
141 AM CDT FRI JUN 1 2007

.MESOSCALE UPDATE...
SEVERE MCS CONTINUES TO TRACK ACROSS NORTH CENTRAL OKLAHOMA AND
DOWNSTREAM CONDITIONS INTO NORTHEAST OKLAHOMA REMAIN FAVORABLE FOR
CONTINUED SEVERE WEATHER POTENTIAL. AXIS OF CAPE TO 700MB HAS
BECOME MORE DEFINED DURING RECENT HOURS...AND CURRENTLY EXPANDS
ACROSS MUCH OF NORTHEAST OKLAHOMA WEST OF HIGHWAY 75. THIS ALSO
CORRESPONDS TO AN AXIS OF LOWER LFC HEIGHTS. THIS DATA CONTINUES
TO SUPPORT IDEA OF LIMITED RESISTANCE FOR EXCESSIVE WINDS TO REACH
THE SURFACE...AND THE RECENT MEASUREMENTS OF SEVERE WINDS WITH THIS SYSTEM
ATTEST TO THE POTENTIAL. INSTABILITY REMAINS HIGH AND LOW LEVEL
SHEAR HAS ALSO CONTINUED TO INCREASE INTO NORTHEAST OKLAHOMA AS
LOW LEVEL JET STRENGTHENS. AREA VAD/PROFILER WIND DATA SUPPORT
THESE INCREASING LOW LEVEL SHEAR VALUES. THIS WILL RAISE POTENTIAL
FOR SMALL SCALE CIRCULATIONS ALONG THE LEADING EDGE OF THE
COMPLEX...WHICH WILL FURTHER ENHANCE THE DANGEROUS WIND POTENTIAL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
Hazardous weather outlook, Jun 1, 1:00 AM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 AM CDT FRI JUN 1 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 AM CDT FRI JUN 1 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER 200 AM CDT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.

DISCUSSION...

...SEVERE THUNDERSTORMS LIKELY ACROSS PORTIONS OF NORTHEAST OKLAHOMA
   OVERNIGHT...

A STRONG TO SEVERE MESOSCALE CONVECTIVE SYSTEM WAS MOVING RAPIDLY
ACROSS SECTIONS OF NORTH CENTRAL OKLAHOMA EARLY THIS MORNING.  THIS
ACTIVITY IS EXPECTED TO MOVE INTO OSAGE AND PAWNEE COUNTIES IN
NORTHEAST OKLAHOMA AROUND 200 AM CDT. THE STRONGER BOW SEGMENTS
WILL LIKELY CONTAIN GUSTY WINDS TO 65 MPH AND ISOLATED LARGE HAIL.

ADDITIONAL SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN
CONVECTIVE LINE ACROSS FAR NORTHEAST OKLAHOMA...ALONG THE
OKLAHOMA...KANSAS STATE LINE. IN ADDITION...STRONG LOW LEVEL WINDS
COUPLED WITH LOW LCL HEIGHTS AND MODERATE INSTABILITY WILL POSE A
LIMITED TORNADO THREAT. THE SEVERE WEATHER THREAT IS EXPECTED TO
SLOWLY DIMINISH OVERNIGHT AS THE MAIN CONVECTIVE LINE MOVES
SOUTHEAST OF INTERSTATE 44 AND WEAKENS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION IS LIKELY NEEDED IN NORTHEAST OKLAHOMA DURING THE EARLY
MORNING HOURS. ENSURE AN OVERNIGHT MEANS OF WEATHER ALERT AND
INFORMATION IS AVAILABLE...SUCH AS NOAA ALL HAZARDS WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE THUNDERSTORM COMPLEX THAT WILL AFFECT NORTHEAST OKLAHOMA EARLY
FRIDAY MORNING WILL WEAKEN BY LATE MORNING. OUTFLOW BOUNDARIES
FROM THE MORNING STORMS MAY PROVIDE A FOCUS FOR THUNDERSTORM
DEVELOPMENT DURING THE AFTERNOON HOURS. ADDITIONAL THUNDERSTORMS MAY
DEVELOP FRIDAY AFTERNOON ALONG A COLD FRONT ACROSS KANSAS AND MOVE
INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WEAK SHEAR OVER THE
REGION WILL PROHIBIT WIDESPREAD ORGANIZED SEVERE WEATHER.
HOWEVER...STRONG INSTABILITY WILL BE PRESENT SO THAT SOME OF THE
THUNDERSTORMS MAY BECOME STRONG TO SEVERE...WITH STRONG WINDS AND
HAIL THE PRIMARY THREATS. WITH UPPER LEVEL IMPULSES AND A
BOUNDARY NEARBY...THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE
WEEKEND.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR LATER FORECASTS FOR
INFORMATION ON THE STRONG TO SEVERE THUNDERSTORM POTENTIAL THROUGH
THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 31, 11:19 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CDT THU MAY 31 2007

OKZ054-010445-
OSAGE OK-
1119 PM CDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 1119 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAINOLA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3688 9677 3687 9666 3701 9644 3701 9673

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 2:53 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Tulsa, Washington82 min
Jun 1, 3:07 AM CDTSevere Thunderstorm WarningTSACreek38 min
Jun 1, 3:18 AM CDTSevere Thunderstorm WarningTSANowata72 min
Jun 1, 3:27 AM CDTSevere Thunderstorm WarningTSACreek, Tulsa78 min
Jun 1, 3:38 AM CDTSpecial Weather StatementTSARogers52 min
Jun 1, 3:43 AM CDTSevere Thunderstorm WarningTSARogers62 min
Jun 1, 3:54 AM CDTSpecial Weather StatementTSAOkmulgee36 min
Jun 1, 3:57 AM CDTSevere Thunderstorm WarningTSACraig78 min
Jun 1, 4:03 AM CDTSpecial Weather StatementTSAMayes42 min
Jun 1, 4:06 AM CDTSpecial Weather StatementTSAWagoner39 min
Jun 1, 4:42 AM CDTSpecial Weather StatementTSAOttawa48 min
Jun 1, 4:53 AM CDTSpecial Weather StatementTSACherokee, Delaware, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more67 min
Jun 1, 5:43 AM CDTSpecial Weather StatementTSAAdair, Sequoyah62 min
Jun 1, 6:08 AM CDTSpecial Weather StatementTSAAdair, Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah67 min
Jun 1, 4:50 PM CDTSpecial Weather StatementTSAOttawa25 min
Jun 1, 5:36 PM CDTSpecial Weather StatementTSAPawnee39 min
Jun 1, 5:54 PM CDTSevere Thunderstorm WarningTSAPawnee53 min
Jun 1, 6:11 PM CDTSpecial Weather StatementTSACreek34 min
Jun 1, 6:13 PM CDTSevere Thunderstorm WarningTSACreek26 min
Jun 1, 6:19 PM CDTFlash Flood WarningTSAPawnee3 hr
Jun 1, 6:35 PM CDTSpecial Weather StatementTSAOsage25 min
Jun 1, 6:52 PM CDTSevere Thunderstorm WarningTSAOsage53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.